Pleuropulmonary Toxicity of Another Anti-Parkinson’s Drug: Cabergoline



Yolanda Belmonte1, Oriol de Fàbregues2, Marta Marti3, Christian Domingo*, 1, 4
1 Pneumology Service, Corporació Sanitària Parc Taulí, Sabadell, Barcelona, Spain
2 Neurology Service, Corporació Sanitària Parc Taulí, Sabadell, Barcelona, Spain
3 Clinical Pharmacology Service, Corporació Sanitària Parc Taulí, Sabadell, Barcelona, Spain
4 Autonomous University of Barcelona (UAB), Barcelona, Spain


Article Metrics

CrossRef Citations:
0
Total Statistics:

Full-Text HTML Views: 0
Abstract HTML Views: 0
PDF Downloads: 0
Total Views/Downloads: 0
Unique Statistics:

Full-Text HTML Views: 0
Abstract HTML Views: 0
PDF Downloads: 0
Total Views/Downloads: 0



© Belmonte et al.; Licensee Bentham Open.

open-access license: This is an open access article licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.

* Address correspondence to this author at the Pulmonary Service, Hospital de Sabadell (Corporacio Parc Taulí), Parc Taulí s/n, 08208 Sabadell, Barcelona, Spain; Tel: 34-93-723 10 10, Ext. 21 160; Fax: 34-93 716 06 46; E-mail: cdomingo@tauli.cat


Abstract

Many drugs may cause toxic injury to the lungs and the pleura. Cabergoline is an ergoline derivative which has been used in Spain for seven years to control symptoms of Parkinson’s disease. We report a patient with dyspnea, bilateral pleural effusion and distal swelling. After a series of complementary tests (blood analysis, chest CT, echocardiogram, pleural tap, pleural biopsy), etiological screening ruled out infection, malignancy or inflammation. Given the patient’s history of three years’ treatment with cabergoline, the drug was considered a possible cause and was progressively withdrawn. The patient’s clinical condition improved and radiological images were disease-free. Using Karch and Lasagna’s classical criteria, we defined a relationship of “probable causality” between the drug and the adverse effects reported.

Keywords: Pleural effusion, pleural fibrosis, parenchymal lung opacity, cabergoline..